Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 376, NWS Nashville, TN

August 21, 2011Cheatham County, Montgomery County, Robertson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Aug 21, 2011, 2:25 AM CDT for Cheatham County, Montgomery County, Robertson County, Tennessee. It was in force for 50 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 21, 2011, 2:25 AM CDT (07:25 UTC)
Expired
Aug 21, 2011, 3:15 AM CDT
In force
50 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Cheatham County, TN, Montgomery County, TN, Robertson County, TN

What was reported inside it

TimeReportWhereRemark
Aug 21, 2:35 AM CDTTSTM WND DMGClarksville, TNNUMEROUS REPORTS OF TREES BLOWN DOWN IN THE CLARKSVILLE AREA.
Aug 21, 3:10 AM CDTTSTM WND DMG9 Sw Cedar Hill, TNWSMV-TV REPORTED A GAS STATION AWNING WAS DAMAGED AT I-24 EXIT 19. TIME ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 265 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
265 J/kg
Mixed-layer CIN
-151 J/kg
Mixed-layer LCL
2031 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

616 
WUUS54 KOHX 210725
SVROHX
TNC021-125-147-210815-
/O.NEW.KOHX.SV.W.0376.110821T0725Z-110821T0815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
225 AM CDT SUN AUG 21 2011

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN ROBERTSON COUNTY IN MIDDLE TENNESSEE...
  NORTHERN CHEATHAM COUNTY IN MIDDLE TENNESSEE...
  MONTGOMERY COUNTY IN MIDDLE TENNESSEE...

* UNTIL 315 AM CDT

* AT 221 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THE STORM WAS NEAR FORT
  CAMPBELL NORTH...MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CLARKSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS SEVERE THUNDERSTORM...WHICH
COULD FLOOD LOW LYING AREAS QUICKLY AND COVER ROADS WITH WATER. DO
NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3626 8704 3648 8762 3653 8763 3664 8758
      3665 8689
TIME...MOT...LOC 0725Z 288DEG 25KT 3655 8750

$$

FORECASTER: ROSE
2 follow-up statements
269 
WWUS54 KOHX 210749
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
249 AM CDT SUN AUG 21 2011

TNC021-125-147-210815-
/O.CON.KOHX.SV.W.0376.000000T0000Z-110821T0815Z/
ROBERTSON TN-CHEATHAM TN-MONTGOMERY TN-
249 AM CDT SUN AUG 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
MONTGOMERY...NORTHERN CHEATHAM AND WESTERN ROBERTSON COUNTIES UNTIL
315 AM CDT...

AT 246 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
CLARKSVILLE...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  ADAMS AND CEDAR HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3645 8741 3662 8734 3662 8690 3631 8702
TIME...MOT...LOC 0749Z 289DEG 30KT 3650 8726

$$

ROSE
707 
WWUS54 KOHX 210805
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
305 AM CDT SUN AUG 21 2011

TNC021-125-147-210815-
/O.CON.KOHX.SV.W.0376.000000T0000Z-110821T0815Z/
ROBERTSON TN-CHEATHAM TN-MONTGOMERY TN-
305 AM CDT SUN AUG 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
MONTGOMERY...NORTHERN CHEATHAM AND SOUTHWESTERN ROBERTSON COUNTIES
UNTIL 315 AM CDT...

AT 304 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 13
MILES SOUTH OF GUTHRIE...OR 13 MILES SOUTHEAST OF CLARKSVILLE...
MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  CEDAR HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3640 8728 3657 8721 3655 8693 3631 8702
TIME...MOT...LOC 0805Z 289DEG 24KT 3646 8714

$$

ROSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 11:41 PM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, Aug 20, 11:41 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1141 PM CDT SAT AUG 20 2011

.UPDATE...FOR 06Z TAFS.

&&

.AVIATION...
ML/UL TROUGH AND ASSOCIATED COLD FRONT WILL MOVE INTO THE AREA
SUNDAY. THIS FRONT EXPECTED TO BE NEAR BNA 00Z MONDAY...THEN EAST
OF CSV 06Z. GENERATED PCPN AHEAD LIKELY TO MOVE TO BNA VCNTY
BEFORE 12Z...AND OVER TO CSV 14-15Z....HANGING AROUND INTO THE
LATE AFTERNOON. THIS PCPN MAY REDUCE VSBYS BRIEFLY BUT CEILINGS
LIKELY TO STAY AOB 3KFT. OVERALL...VFR CONDITIONS WILL RULE THE
PERIOD...DESPITE PASSING WEAK SYSTEM.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

07
Hazardous weather outlook, Aug 20, 5:18 AM CDT, 21 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
518 AM CDT SAT AUG 20 2011

TNZ005>011-022>034-056>066-075-077>080-093>095-211030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
518 AM CDT SAT AUG 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ROSE

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 3:20 AM CDTSpecial Weather StatementOHXRobertson25 min
Aug 21, 4:39 AM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Robertson, Sumner36 min
Aug 21, 5:09 AM CDTSevere Thunderstorm WarningOHXDavidson, Robertson, Rutherford, Sumner, Wilson21 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.